I feel the hairloss pain...
I think it's obvious that hormones can affect your hair, if nothing else but from what everyone says in this post. I too am one of those who have seen changes throughout my life in my hair as hormones have changed. When I was very young (<4) I had very full, well defined ringlets. My parents had my hair cut very short because it was such a pain for them to deal with (I was extremely tender-headed and it tangled badly). After that, I lost my curl definition but always had lots of body that at least served as a good weather predictor! When I hit puberty, the curls regained their definition. My hair stayed very thick, with consistent curls throughout. Anyway, I started on OC's about 4 years ago to balance more hormones and help with acne. I started with the NuvaRing which had no effect on my curls as I can remember. Then I switched to Apri (Desogen) due to price issues. Ever since, my hairloss has drastically increased and my curls have relaxed. My mom even asked me (though I've never complained to her about hairloss) the last time she saw me if I was loosing hair because it looked so much thinner (yikes). I was already considering a switch, so that just reinforced the necessity of it.
So that's my personal experience...but I'm also a third year pharmacy student and can give a little insight into OC's. First, OC's are either progestin-only or progestin-estrogen combinations. There is only one form of estrogen that is included in OC's (there is a prodrug that is metabolized to the same active form in the body as well, but for all intents and purposes it's the same drug), ethinyl estradiol. This only varies in the amount present in the pills. The main variable is the progestin. These vary by amount as well as the androgenic (testosterone-like) effect. These variations allow for people with different needs to find a formulation that suits them best. There are also bicyclic as well as tricyclic formulations where the amounts of both hormones change throughout the month to have a more "natural" cycle. What all of this boils down to is that not only do you want a OC for the obvious birth control or medical reasons, you do want a balance in hormones. This balance is different for everybody and an imbalance could be the reason for many of the side effects you can experience. Additionally, Yaz and Yasmin have an additional drug that's included in it to help with "bloating". This drug serves as a mild diuretic to prevent water retention that many women see as a side effect in PMS. This being said it's pretty normal for you to have to try multiple pills to find the one that suits you in all aspects of your reproductive health (and hair health, etc.). As for when your curls should/could return to their pre-pill status, I would say it could take up to 6 months after discontinueing the pill (sooner for progestin-only OC's). This is about how long it takes for your body to balance out and regulate your hormones again.
Sorry this is long, but hopefully some of this has been helpful!